Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)

 
 

 

The structure of the projective indecomposable modules of the Suzuki group $ {\rm Sz}(8)$ in characteristic $ 2$


Author: Gerhard J. A. Schneider
Journal: Math. Comp. 60 (1993), 779-786, S29
MSC: Primary 20C20; Secondary 20C40
DOI: https://doi.org/10.1090/S0025-5718-1993-1181331-1
MathSciNet review: 1181331
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: This paper describes the socle series of the projective indecomposable modules and of tensor products of simple modules for the simple group $ {\text{Sz}}(8)$ in characteristic 2. The results have been obtained by computational means and the various steps are described. The main algorithm was modified to allow for parallel execution on a network of workstations. This made possible the effective handling of modules of degree 4030.


References [Enhancements On Off] (What's this?)

  • [1 J] J. Cannon, An introduction to the group theory language CAYLEY, Computational Group Theory (M. Atkinson, ed.), Academic Press, London, 1984. MR 760656
  • [2] L. Chastkofsky and W. Feit, On the projective characters in characteristic 2 of the groups $ {\text{Suz}}({2^m})$ and $ {\text{Sp}_4}({2^n})$, Inst. Hautes Études Sci. Publ. Math. 51 (1980), 9-35. MR 573820 (83b:20014)
  • [3] J. H. Conway, R. T. Curtis, S. P. Norton, R. A. Parker, and R. A. Wilson, The ATLAS of finite groups, Clarendon Press, Oxford, 1985. MR 827219 (88g:20025)
  • [4] P. Landrock, Finite group algebras and their modules, London Math. Soc. Lecture Note Ser., vol. 84, Cambridge Univ. Press, Cambridge and New York, 1983. MR 737910 (85h:20002)
  • [5] R. A. Parker, The modular atlas, preprint.
  • [6] G. J. A. Schneider, Computing with endomorphism rings of modular representations, J. Symbolic Comput. 9 (1990), 607-636. MR 1075427 (92a:20015)
  • [7] -, Computing socle series of modules and submodule lattices, preprint.
  • [8] P. Sin, Extensions of simple modules for $ {\text{Sp}_4}({2^n})$ and $ {\text{Suz}}({2^m})$, preprint.

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 20C20, 20C40

Retrieve articles in all journals with MSC: 20C20, 20C40


Additional Information

DOI: https://doi.org/10.1090/S0025-5718-1993-1181331-1
Article copyright: © Copyright 1993 American Mathematical Society

American Mathematical Society